MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA FREEDOM ONBOARD BATTERY

SYNCARDIA SYSTEMS, LLC SYNCARDIA FREEDOM ONBOARD BATTERY
Model Number 295025-001
Medical Device Problem Codes Battery Problem (2885); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The freedom onboard battery will be returned to syncardia for evaluation.The results will be provided in a follow-up mdr.(b)(4).
 
Event or Problem Description
The customer, a syncardia certified hospital, reported that the patient drove to the hospital for clinic visit and while on wall power the freedom driver gave a low battery alarm.The freedom onboard battery was exchanged and the alarm resolved.When the battery was tested outside of the driver it showed no charge.There was no reported adverse patient impact.
 
Additional Manufacturer Narrative
The freedom onboard battery was evaluated per the freedom onboard battery evaluation procedure and passed all sections.During investigation testing, the customer-reported issue was not reproduced and there was no evidence of a device malfunction.The freedom driver as well as the freedom ac power supply used at the time of the reported event were not returned and therefore could not be included in this investigation.The root cause of the customer-reported issue that the freedom driver gave a low battery alarm and that the battery did not show a charge when tested out of the driver could not be conclusively determined.The battery performed as intended.This issue will be tracked and trended as part of the customer complaint process.Syncardia has completed its investigation and is closing this file.(b)(6) (b)(4) follow-up report 1.

Brand Name
SYNCARDIA FREEDOM ONBOARD BATTERY
Common Device Name
BATTERY
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e. silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e. silverlake road
tucson AZ 85713
Manufacturer Contact
sagar pimpalwar
1992 e. silverlake road
tucson, AZ 85713
5205451234
MDR Report Key12329109
Report Number3003761017-2021-00156
Device Sequence Number4980924
Product Code LOZ
UDI-Device Identifier00858000003084
UDI-Public(01)00858000003084
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number295025-001
Device Catalogue Number295025-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2021
Supplement Date Received by Manufacturer07/24/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age33 YR
Patient SexMale